MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10373
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 07/23/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that pericardial effusion, perforation, and cardiac arrest occurred.A left atrial appendage (laa) closure procedure was performed.A watchman access system (was) was positioned.Prior to removing the pigtail to implant the device, the anesthesiologists pointed out a 2.5cm pericardial effusion that was not present at the start of the procedure.The patient was immediately administered 50mg of protamine and a pericardial drain was placed with 2200cc of fluids removed.Additionally, the patient was given 4 units of blood and was placed on epinephrine drip.The patient was transferred to the surgical suite where the surgeon noted a small tear in the lower pulmonary vein.The surgeon proceeded to stitch the tear and clipped the appendage.The patient experienced bradycardia post surgery but remained stable.The next day the patient coded and received a permanent pacemaker.The patient remained hospitalized due to a wound on their shoulder, of unknown origin.The patient became septic from the wound and died four days post procedure.

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10437003
Report Number2134265-2020-10370
Device Sequence Number16842889
Product Code NGV
UDI-Device Identifier08714729838210
UDI-Public08714729838210
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/09/2023
Device Model Number10373
Device Catalogue Number10373
Device Lot Number0025017494
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/23/2020
Initial Report FDA Received Date08/21/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR